# SDR DLM88101284

- Difficulty date: May 21, 2010
- Submitted: January 4, 2011
- Operation: Air carrier
- Aircraft: N992DL
- Make and model: Doug MD-88
- Aircraft serial: 53344
- Aircraft time: 48,134 hours, 35,318 cycles
- Engine: Pwa JT8D219
- System (JASC): 3040 · Windshield/Door Rain/Ice Removal
- Part: Thermal Switch
- Part number: 306311
- Condition: Arced
- Location: Ctr Windshield
- Stage of operation: DE
- How discovered: O
- Nature of condition: B
- Precautionary procedure: H

## Discrepancy

WINDSHIELD ANTI-FOG SWITCH TURNED ON DURING DESCENT AND ABOUT 5 MIN AFTER A WHITE SMOKE CAME FROM THE CTR WINDSHIELD SENSOR. THE ANTIFOG WAS TURNED OFF AND PROBLEM STOPPED.  FOUND ARCING ON CTR WINDSHIELD THERMAL SWITCH. REPLACED SWITCH, S1-221 AND TERMINALS IAW AMM. HEATING ELEMENT ON CTR  WINDSHIELD WITHIN AMM TOLERANCES.  APPLICABLE PART OF OPN 5088 C/W.  OK FOR SERVICE. CTR WINDSHIELD ANTI-FOG CHECKS IAW AMM.
